Cookies

We use cookies to ensure that we give you the best experience on our website. You can change your cookie settings at any time. Otherwise, we'll assume you're OK to continue.

Durham University

Computer Science

Profile

Publication details for Professor Iain Stewart

Stewart, I.A. & Xiang, Y. (2008). Embedding long paths in k-ary n-cubes with faulty nodes and links. IEEE Transactions on Parallel and Distributed Systems 19(8): 1071-1085.

Author(s) from Durham

Abstract

Let $k \geq 4$ be even and let $n \geq 2$. Consider a faulty k-ary n-cube $Q_n^k$ in which the number of node faults $f_n$ and the number of link faults $f_e$ are such that $f_n + f_e \leq 2n-2$. We prove that given any two healthy nodes s and e of $Q_n^k$, there is a path from s to e of length at least $k^n - 2f_n - 1$ (resp. $k^n - 2f_n - 2$) if the nodes s and e have different (resp. the same) parities (the parity of a node in $Q_n^k$ is the sum modulo 2 of the elements in the n-tuple over {0, 1, ..., k-1} representing the node). Our result is optimal in the sense that there are pairs of nodes and fault configurations for which these bounds cannot be improved, and it answers questions recently posed by Yang, Tan and Hsu, and by Fu. Furthermore, we extend known results, obtained by Kim and Park, for the case when n = 2.